| Model Number |
7755305 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/15/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of reat2155 showed one other similar product complaint(s) from this lot number.Both complaints for this lot number (reat2155 have been reported from the same (b)(6) facility.
Event or Problem Description
It was reported that prior to placing the device the catheter was flushed and noted a leak in the "micro holes".Another device was used to complete the procedure.No patient injury was reported.
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 3fr s/l groshong catheter.Usage residues were observed throughout the sample.The catheter was received with an inlaid stylet.The catheter had been manipulated on the stylet connector cannula.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, multiple leaks were observed between the 28cm and 32cm depth markings.Tactile inspection of the sample revealed tensile weakness in the vicinity of the leaks.Microscopic inspection of the leak sites revealed multiple diagonally and longitudinally aligned splits.Diagonally aligned impressions were observed in the vicinity of the leaks.Following longitudinal bisection of the sample in the vicinity of the splits, inspection of the inside surface revealed abundant mechanical damage.The manipulation of the catheter on the stylet connector cannula and the internal surface features were consistent with catheter damage caused by the inlaid stylet.Such damage typically occurs if the stylet is manipulated or removal is attempted prior to wetting and /or if removal is attempted through a tortuous path.The product ifu states ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.
Event or Problem Description